Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 284, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2000, 9:15 PM CDT for Sangamon County, Illinois. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 26, 2000, 9:15 PM CDT (02:15 UTC)
- Expired
- Aug 26, 2000, 10:30 PM CDT
- In force
- 75 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3339 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 270216
SVRSPI
ILC167-270330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
915 PM CDT SAT AUG 26 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SANGAMON COUNTY IN CENTRAL ILLINOIS
* UNTIL 1030 PM CDT
* AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 16 MILES NORTHWEST OF SPRINGFIELD...MOVING
SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SALISBURY
SHERMAN
SPRINGFIELD
ROCHESTER
CHATHAM
LARGE HAIL IN EXCESS OF 2 INCHES WILL ACCOMPANY THIS DANGEROUS STORM.
MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE
HOMES IF YOU ARE IN THE WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATSEMENTS.
LAT...LON 3997 8968 3990 8972 3990 8993 3963 8971
3978 8944
KETCHAM
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 8:43 PM CDT, 32 minutes earlier.
Area forecast discussion, Aug 26, 8:43 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 843 PM CDT SAT AUG 26 2000 SEVERE WEATHER ACROSS CWA AND HAVE SEVERE THUNDERSTORM WATCH UNTIL 100 AM ACROSS PARTS OF CWA. WILL UPDATE LATER TONIGHT AS SEVERE WEATHER EXITS REGION. OTHERWISE ACTIVE WEATHER ACROSS PARTS OF CWA AT THIS TIME. EH
In the hours before
Local storm report, Aug 26, 7:35 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
735 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM MARIETTA IL 1.75 INCH HAIL
08/26/00 FULTON REPORTED BY CO-OP OBSERVER
TNFLocal storm report, Aug 26, 8:27 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
827 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0756 PM 1 W LEWISTOWN IL .75 INCH HAIL
08/26/00 FULTON
TNFLocal storm report, Aug 26, 9:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
907 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 4 SW HAVANA IL WIND DAMAGE
08/26/00 MASON LAW ENFORCEMENT REPORTED
TREES WERE REPORTED BLOWN
DOWN IN MATANZAS BEACH.
DAMAGING HAIL REPORTED.
REPORTED BY SHERIFF.
0851 PM 3 NW PETERSBURG IL 1.25 INCH HAIL
08/26/00 MENARD
TNFThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:00 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 75 min |
| Aug 26, 7:59 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 46 min |
| Aug 26, 8:03 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 57 min |
| Aug 26, 8:38 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 52 min |
| Aug 26, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 60 min |
| Aug 26, 9:25 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 65 min |
| Aug 26, 9:45 PM CDT | Tornado Warning | ILX | Coles, Douglas, Moultrie | 45 min |
| Aug 26, 10:13 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 32 min |
| Aug 26, 10:25 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 65 min |
| Aug 26, 10:26 PM CDT | Tornado Warning | ILX | Coles | 49 min |
| Aug 26, 11:15 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 60 min |
| Aug 26, 11:36 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 69 min |
| Aug 27, 12:02 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 43 min |
| Aug 27, 12:29 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 61 min |
| Aug 27, 4:51 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.